Advice please! Health issues on low-carb diet- coconut culprit?

previous topic · next topic
micki13

Joined: Aug 12
Posts: 164

      quote  
Posted: 12 Feb 2013, 12:57
Hi Guys,

I was looking for your expertise and advice.
I started low-carbing last summer (July, I think, atkins)and it went well for awhile. I didn't lose much, but I don't have that much to lose, so it was ok. I fell off the bandwagon twice, and never lost more then the initial 4 pounds. But my energy levels were great!
Then, in November, I contracted a kidney infection. The infection cleared up, but I still had white blood cells in urine, and discomfort. I had very low energy levels, and by January I was a complete wreck. My chest actually started burning, so I stopped low-carbing- and got immediately better (I don't eat grains or sugar,still, though).
A couple of days ago, I started not feeling that great again.
Then I read a post on a different site by someone who asked if anyone noticed side effects from taking coconut oil- she complained of a burning sensation in her body, lack of energy and unwellness. It stopped after she stopped taking it.
I realised that I had been taking Coconut oil since end of last year (organic extra virgin cold pressed)- and started drinking coconut milk last week. Anyone else have that experience or have any idea what might be going on?? Your advice is greatly appreciated. Thanks!Smile
Ingria

Joined: Oct 11
Posts: 661

      quote  
Posted: 12 Feb 2013, 22:29
Your symptoms might be caused by food intolerance or allergy, though can be caused by something else as well. You can be allergic to absolutely any food ingredient. It is very individual, as well as actual symptoms. If you suspect a particular food item, eliminate it from your diet, wait for about a month and see if it helps. Do not expect immediate relief as your body might need time to heal.
~~~~~~~~~~
The first thing you lose on a diet is your sense of humor. ~ Author Unknown
It doesn’t matter what diet you follow… What matters is what makes you follow your diet. ~ Tom Venuto
liv001

Joined: Oct 09
Posts: 676

      quote  
Posted: 13 Feb 2013, 09:10
See your doctor
micki13

Joined: Aug 12
Posts: 164

      quote  
Posted: 14 Feb 2013, 05:55
liv001, I did see my doctor.. after a few tests, they didn't know what was causing it.
Ingria, I'm actually not allergic to anything- had an allergy test a couple of years ago. The thing is, the symptoms were not really an allergic reaction. No increase in IgE, either, just IgG (IgE are released as allergenic response, mostly).
And I felt immediately better after stopping the oil. (I use it now on my skin!) I'm just wondering if there is an actual side effect of the oil, as I was really surprised to come across someone else with the symptoms I had. She noted the connection, and the immediate improvement once she discontinued. I previously blamed the low-carb diet I was following, and thought it was messing with my kidneys and energy levels, but maybe I was wrong. I'm just really intrigued (sorry, I'm a research scientist.. Smile). I'm thinking of trying again, but minus the coconut oil, and see what happens.. thanks for your input, guys! Smile



Forum Search
Advanced forum search


Latest Posts

Subsitutes for Soda Pop and other Sugary Beverges?
Water is my first line of defense. I sometimes flavor mine with a squeeze of lemon, lime or splash of fruit juice. When I miss the fizz of sodas, I sometimes drink carbonated water with the option of ...
by John10251 on 27 Jul 17 10:01 PM
You Know You Are Overweight When:
When your shorts ride up all the time, and you're always pulling them down. When you wear shorts or skirts and get a rash in your thighs from them rubbing together all day.
by minniethekitty on 27 Jul 17 04:53 PM
Fitness Apps
Another thing is that there doesn't seem to be a way to enter steps! I did 13000 yesterday!
by LenieB on 27 Jul 17 09:35 AM
CHOLESTEROL
@crstigis I have never thought about that before, i might ask my doctor about that.
by rmscott1 on 27 Jul 17 06:53 AM
Thyroid
Expect to gain some weight in the beginning until your replacement medication is adjusted. Also, once you have no thyroid, you will find you need some form of T3 to replace what you can no longer make. ...
by crstlgls on 26 Jul 17 06:42 PM